Alert archive / Arkansas / Wind Advisories in 2013
Wind Advisory 4, NWS Memphis, TN
NWS Memphis, TN issued this wind advisory at Mar 4, 2013, 10:23 AM CST for 7 counties in Mississippi; 8 counties in Arkansas; Lauderdale County, Shelby County, Tipton County, Tennessee. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Mar 4, 2013, 10:23 AM CST (16:23 UTC)
- Expired
- Mar 4, 2013, 5:45 PM CST
- In force
- 7 hr
- Issued by
- NWS Memphis, TN
Counties Craighead County, AR, Crittenden County, AR, Cross County, AR, Lee County, AR, Mississippi County, AR, Phillips County, AR, Poinsett County, AR, St. Francis County, AR, Coahoma County, MS, DeSoto County, MS, Panola County, MS, Quitman County, MS, Tallahatchie County, MS, Tate County, MS, Tunica County, MS, Lauderdale County, TN, Shelby County, TN, Tipton County, TN
The radar
The Memphis radar (KNQA), 58 km from the middle of the area, began a volume at 16:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 4.4 hours before the alert went out and 35 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1418 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 488 m²/s²
- 0-3 km storm-relative helicity
- 581 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
950 WWUS74 KMEG 041623 NPWMEG URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEMPHIS TN 1023 AM CST MON MAR 4 2013 ...GUSTY SOUTH WINDS EXPECTED ACROSS MUCH OF THE DELTA REGION THIS AFTERNOON... .LOW PRESSURE DEVELOPING OVER THE SOUTHERN PLAINS IS CREATING A TIGHT PRESSURE GRADIENT ACROSS THE DELTA REGION OF THE MIDSOUTH. AS A RESULT EXPECT GUSTY WINDS THROUGH EARLY THIS EVENING. ARZ026>028-035-036-048-049-058-MSZ001-007-008-010>012-020-TNZ048- 049-088-050000- /O.NEW.KMEG.WI.Y.0004.130304T1623Z-130305T0000Z/ CRAIGHEAD-POINSETT-MISSISSIPPI-CROSS-CRITTENDEN-ST. FRANCIS- LEE AR-PHILLIPS-DESOTO-TUNICA-TATE-COAHOMA-QUITMAN-PANOLA- TALLAHATCHIE-LAUDERDALE-TIPTON-SHELBY- INCLUDING THE CITIES OF...JONESBORO...HARRISBURG...BLYTHEVILLE... WYNNE...WEST MEMPHIS...FORREST CITY...HELENA...SOUTHAVEN... OLIVE BRANCH...TUNICA...CLARKSDALE...BATESVILLE...COVINGTON... BARTLETT...GERMANTOWN...COLLIERVILLE...MEMPHIS...MILLINGTON 1023 AM CST MON MAR 4 2013 ...WIND ADVISORY IN EFFECT UNTIL 6 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CST THIS EVENING. * WINDS...SOUTH WINDS AT 25 MPH WITH HIGHER GUSTS. * TIMING...THROUGH 6 PM CST. * IMPACTS...LOOSE OUTDOOR ITEMS MAY BE BLOWN AROUND AND DAMAGED. DRIVING CAN BECOME DIFFICULT FOR HIGH PROFILE VEHICLES... ESPECIALLY THOSE TRAVELING ALONG EAST TO WEST ORIENTED ROADWAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 TO 39 MPH ARE EXPECTED...OR GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ SJM
1 follow-up statement
276 WWUS74 KMEG 042345 NPWMEG URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEMPHIS TN 545 PM CST MON MAR 4 2013 ...THE WIND ADVISORY HAS BEEN CANCELED... .WINDS HAVE DROPPED BELOW ADVISORY CRITERIA. ARZ026>028-035-036-048-049-058-MSZ001-007-008-010>012-020-TNZ048- 049-088-050045- /O.CAN.KMEG.WI.Y.0004.000000T0000Z-130305T0000Z/ CRAIGHEAD-POINSETT-MISSISSIPPI-CROSS-CRITTENDEN-ST. FRANCIS- LEE AR-PHILLIPS-DESOTO-TUNICA-TATE-COAHOMA-QUITMAN-PANOLA- TALLAHATCHIE-LAUDERDALE-TIPTON-SHELBY- INCLUDING THE CITIES OF...JONESBORO...HARRISBURG...BLYTHEVILLE... WYNNE...WEST MEMPHIS...FORREST CITY...HELENA...SOUTHAVEN... OLIVE BRANCH...TUNICA...CLARKSDALE...BATESVILLE...COVINGTON... BARTLETT...GERMANTOWN...COLLIERVILLE...MEMPHIS...MILLINGTON 545 PM CST MON MAR 4 2013 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS CANCELLED THE WIND ADVISORY. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this wind advisory went out at Mar 4, 5:36 AM CST, 4 hours 47 minutes earlier.
Area forecast discussion, Mar 4, 5:36 AM CST, 4 hours 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 536 AM CST MON MAR 4 2013 .DISCUSSION... UPDATED FOR AVIATION DISCUSSION. && .PREV DISCUSSION... /ISSUED 444 AM CST MON MAR 4 2013/ DISCUSSION... THE EARLIER FORECAST IS STILL MOSTLY ON TRACK FOR THE UPCOMING WEEK. HIGH PRESSURE WAS LOCATED EAST OF THE MIDSOUTH THIS MORNING WITH LOW PRESSURE MOVING INTO THE SOUTHERN PLAINS. THE ATMOSPHERE WAS QUITE DRY ACROSS THE MIDSOUTH WITH SURFACE DEW POINTS MOSTLY IN THE 20S WINDS HAD TURNED TO EAST AND SOUTHEAST WITH MID AND HIGH LEVEL CLOUDS STREAMING ACROSS THE AREA IN WEST TO NORTHWEST FLOW ALOFT. SURFACE LOW PRESSURE OVER THE SOUTHERN PLAINS WILL GRADUALLY MOVE EASTWARD TODAY REACHING THE AR/OK BORDER BY SUNSET. THE ATMOSPHERE WILL BE SLOW TO MOISTEN ACROSS THE AREA WITH THE NEAREST 50 DEGREE SURFACE DEW POINTS WELL SOUTH IN THE GULF OF MEXICO INTO EAST TX. SOUTHERLY WINDS WILL BECOME BREEZY ACROSS THE MIDSOUTH AS A WARM FRONT PUSHES INTO THE AREA. WILL NEED TO MONITOR FOR A WIND ADVISORY TODAY ESPECIALLY ACROSS THE MS RIVER DELTA...BUT CURRENTLY HAVE WIND SPEEDS SLIGHTLY BELOW THE NECESSARY CRITERIA OF SUSTAINED 25 MPH. TEMPERATURES WILL BE MUCH WARMER WITH HIGHS MOSTLY IN THE LOWER AND MIDDLE 60S. WARM AIR ADVECTION SHOWERS MAY DEVELOP BY LATE AFTERNOON ALONG AND WEST OF THE MS RIVER. SURFACE LOW PRESSURE AND THE ASSOCIATED COLD FRONT WILL MOVE INTO THE MIDSOUTH TONIGHT...MOVING EAST OF THE AREA TUESDAY. THE GFS CONTINUES TO BE FASTER WITH THE TIMING ON THIS SYSTEM THAN THE ECMWF. GENERALLY WENT WITH A COMPROMISE ON THE TIMING. SHOWERS ARE LIKELY TONIGHT INTO TUESDAY MORNING ALONG AND AHEAD OF THIS SYSTEM WITH A CHANCE OF THUNDERSTORMS AS ELEVATED INSTABILITY INCREASES. CAN NOT RULE OUT A STRONG THUNDERSTORM OR TWO...BUT SURFACE INSTABILITY IS RATHER MEAGER AND SURFACE DEW POINTS WILL STRUGGLE TO REACH MUCH ABOVE 50 DEGREES. CONFIDENCE IS TOO LOW TO MENTION IN THE HAZARDOUS WEATHER OUTLOOK ATTM. PRECIPITABLE WATER VALUES WILL ONLY REACH TO BETWEEN 1 AND 1.15 INCHES...AVERAGE RAINFALL IS EXPECTED TO BE BETWEEN 1/4 AND 3/4 OF AN INCH. DID INCREASE THE POPS SLIGHTLY FOR TUESDAY MORNING BASED ON THE SLOWER ECMWF AND NAM MODELS. THESE POPS COULD STILL NEED TO BE RAISED SOME MORE FOR TUESDAY MORNING IF THE SLOWER MODELS ARE CORRECT. CLEARING SKIES ALONG WITH STRONG AND GUSTY WESTERLY WINDS WILL SPREAD ACROSS THE REGION TUESDAY FOLLOWING THE COLD FRONT. WINDS BETWEEN 25 AND 30 MPH WITH GUSTS TO BETWEEN 35 AND 45 MPH MAY OCCUR ACROSS MUCH OF THE AREA...THUS A WIND ADVISORY MAY NEEDED IN LATER FORECASTS. COLDER AIR WILL GRADUALLY PUSH INTO THE AREA DURING THE DAY TUESDAY AND TUESDAY NIGHT. A STRONG UPPER LEVEL LOW IS FORECAST TO MOVE QUICKLY FROM SOUTHERN IL EARLY TUESDAY EVENING ACROSS SOUTH CENTRAL KY TO NEAR THE VA / NC AREA BY DAYBREAK WEDNESDAY. THIS TRACKS THE UPPER LOW JUST TO NORTHEAST OF NORTHWEST TN. WITH COLDER AIR ADVECTING INTO THE AREA..A CHANCE OF SNOW WILL OCCUR WITH THIS LOW MAINLY FROM AROUND PARIS TN SOUTHWARD ALONG THE TN RIVER IN TN. LITTLE IF ANY ACCUMULATION IS EXPECTED. HIGH PRESSURE WILL DOMINATE MIDSOUTH WEATHER WEDNESDAY WITH DRY WEATHER AND TEMPERATURES BELOW NORMAL. A STRONG UPPER LEVEL RIDGE WILL SPREAD INTO THE MIDSOUTH FOR THE LATTER PART OF THE WEEK WITH GRADUALLY WARMING TEMPERATURES AND PRECIPITATION FREE WEATHER. SATURDAY LOOKS VERY NICE WEATHERWISE WITH SPRINGLIKE TEMPERATURES AND NO RAIN. FOLLOWED THE ECMWF FOR SUNDAY WHICH SLOWLY MOVES THE STRONG UPPER RIDGE EASTWARD AND ALLOWS A CHANCE OF SHOWERS TO SPREAD MAINLY INTO AREAS ALONG AND WEST OF THE MS RIVER DURING THE DAY AHEAD OF AN APPROACHING UPPER LEVEL TROUGH AND ASSOCIATED COLD FRONT. BETTER CHANCE FOR SHOWERS AND PERHAPS THUNDERSTORMS IS THEN FORECAST TO SPREAD ACROSS THE MIDSOUTH SUNDAY NIGHT AND NEXT MONDAY...JUST BEYOND THIS FORECAST. JCL AVIATION... 06Z TAF CYCLE VFR CONDITIONS ARE EXPECTED FOR MOST OF THE AREA FOR THE ENTIRE TAF PERIOD. WINDS WILL BE FROM THE SOUTH...LIGHT TONIGHT...INCREASING TO 15-20KTS WITH GUSTS AS HIGH AS 25KTS. SOME MVFR CLOUDS MAY MAKE IT TO JBR PRIOR TO 06Z TOMORROW NIGHT. VCSH MAY IMPACT JBR...MEM...AND MKL BETWEEN 00 AND 06Z AHEAD OF THE LOWER CLOUDS. JDS && .AVIATION... FOR 12Z TAF CYCLE VFR CONDITIONS EXPECTED FOR THE FORECAST PERIOD. WINDS WILL BE INCREASING THIS MORNING AND BECOME GUSTY. WINDS TONIGHT MAY LIGHTEN UP...HOWEVER...LEFT GUSTY WINDS IN TAF AS NOT COMPLETELY CONFIDENT WINDS WILL WEAKEN AS FRONT IS CLOSE TO AREA TONIGHT. CLOUDS WILL BE LOWERING...HOWEVER...CEILINGS SHOULD STAY VFR THROUGH 6Z TUESDAY. MAY BE SOME MVFR OR IFR CONDITIONS AFTER 6Z...HOWEVER...CHANCES LOW SO LEFT OUT OF TAFS. && .PRELIMINARY POINT TEMPS/POPS... MEM 66 52 54 31 / 20 60 40 10 MKL 63 52 56 29 / 10 70 50 20 JBR 60 45 50 29 / 30 60 30 10 TUP 64 54 60 30 / 10 60 60 10 && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. &&
Hazardous weather outlook, Mar 4, 5:30 AM CST, 4 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 530 AM CST MON MAR 4 2013 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-051200- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 530 AM CST MON MAR 4 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A WIND ADVISORY MAY BE NEEDED TUESDAY ACROSS MUCH OF THE MIDSOUTH AS WESTERLY WINDS BECOME STRONG AND GUSTY BEHIND A COLD FRONT. WINDS BETWEEN 25 AND 30 MPH WITH GUSTS TO BETWEEN 35 AND 45 MPH MAY OCCUR ACROSS MUCH OF THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. JCL
Nearby
Wind Advisories in Arkansas, 2013Wind Advisories in Mississippi, 2013Wind Advisories in Tennessee, 2013Every wind advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.